Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Contraceptive pill, after intercourse, pregnant. Baby deformed?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
***I am looking for help very urgently***
Day before yesterday we (my wife and I) visited the doctor and got to know that she is pregnant. Though it must be a happiest moment but we are little worried.
Here is what happened:
Just after 50-60 Hrs of intercourse - she took a contraceptive pill (ipill) just to avoid the pregnancy. She did not recognized the symptoms of initial pregnancy and it took us 4-5 weeks to understand this that something is unusual. She tested using preganews and found the test positive. Then we visited the doctors.
Now, my question is - will there be any harm of Ipill on the baby which she has? We are very concerned and visited three doctors. We got the mixed opinions from all of them.
1. First says - dont go for this baby. There might be a chance of deformity - more on it, which deformity, it can not be predicted. because the time when she took the Ipill - it was brain development stage for the baby.
2. Second says - chances of deformed baby is 1 of 1000 - but if you were not ready and you took Ipill, you should not go for it.
3. Third says - go for it. Ipill doesn't effect the baby, it just prevents the pregnancy.

We are totally confused.
Posted Wed, 25 Apr 2012 in Pregnancy
Answered by Dr. Chetna Jain 2 hours later

Thanks for the query.

The current recommendation is that I-pill is unlikely to harm the pregnancy and growing fetus.

That means termination of pregnancy is not recommended in women who conceived after taking contraceptives like I-pill.

I would like to know which day of cycle she has taken the pill, that can be helpful.

Hope this answers your query.
Above answer was peer-reviewed by
Follow-up: Contraceptive pill, after intercourse, pregnant. Baby deformed? 5 hours later
Thanks for your reply. She had her last periods on 26th April and took the iPill on 10th may (almost 60 hours later). Her next periods were due on 25th May.
Please help us understand if there can be any possible birth abnormalities because of this and also are there any which can not be detected by ultrasounds/ tests?
Answered by Dr. Chetna Jain 22 hours later

As she has taken Ipill on Day 15th of the cycle. No foetal deformities expected.

There are no Ultrasound / tests required. It would be a futile attempt now.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor